After a surgery the doctor would always give me a pain pill with acetaminophen with it. I would tell the doctor that they always cause Extreme itchiness! The doctor would tell me just take an antihistime This did help with the itchy but is this safe and also I know to much acetaminophen can interfere with the liver and it doesn't take much. I am also confused because liver damage also has a sign... Skin Itchiness Please help. I would like to get to the bottom of this ASAP Thanks Linda
There most assuredly is pain medication that doesn't have tylenol or aspirin in it. Your itchiness however is most likely from the opiate that you are taking when you are given these. Its called a histamine reaction and is quite common. Taking an antihistamine is the appropriate action for that.
Kaismama is right, it is not the acetaminophen but the opioid medicine that causes the itching. It is a side effect of many opioids from what is caused a "histamine response" which is a release of histamine by the body from these drugs. This causes swaeting, flushing and itching among other symptoms. If you are taking a combination drug as directed you will not have liver damage. But yes, there are many opioid drugs without acetaminophen but they will still make you itch.
Are you allergic to Tylenol and have trouble with Tylenol-get itchy from that? If you answer is yes, then the opioids aren't causing any itchiness. Codeine usually causes a headache and some nausea. I've known people that were dope addicts, and cancer patients on morphine-and they didn't itch. The FDA makes them add tylenol to almost every pain killer, so that might be the reason for saying that opioids cause itching. I have diver's ear--a form of meniere's disease or labyrinth- caused by too much diving and swimming in sea water-That condition is brought on by acetaminophen. I have such a terrible time. The idiots here can't understand it-so I don't get anything after surgery or ER.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2011 • 1 answer
Posted 29 Apr 2013 • 4 answers
Posted 19 Oct 2013 • 1 answer
Posted 16 Feb 2017 • 1 answer
Posted 1 day 7 hours ago • 1 answer